Triamterene crystalline nephropathy

Samih H. Nasr, Dawn S. Milliner, Thomas D. Wooldridge, Sanjeev Sethi

Research output: Contribution to journalArticle

11 Scopus citations

Abstract

Medications can cause a tubulointerstitial insult leading to acute kidney injury through multiple mechanisms. Acute tubular injury, a dose-dependent process, occurs due to direct toxicity on tubular cells. Acute interstitial nephritis characterized by interstitial inflammation and tubulitis develops from drugs that incite an allergic reaction. Other less common mechanisms include osmotic nephrosis and crystalline nephropathy. The latter complication is rare but has been associated with several drugs, such as sulfadiazine, indinavir, methotrexate, and ciprofloxacin. Triamterene crystalline nephropathy has been reported only rarely, and its histologic characteristics are not well characterized. We report 2 cases of triamterene crystalline nephropathy, one of which initially was misdiagnosed as 2,8-dihydroxyadenine crystalline nephropathy.

Original languageEnglish (US)
Pages (from-to)148-152
Number of pages5
JournalAmerican Journal of Kidney Diseases
Volume63
Issue number1
DOIs
StatePublished - Jan 2014

ASJC Scopus subject areas

  • Nephrology

Fingerprint Dive into the research topics of 'Triamterene crystalline nephropathy'. Together they form a unique fingerprint.

  • Cite this